MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT SUREFIT GROUNDING PAD; ELECTROSURGICAL GROUND PAD

CONSOLIDATED MEDICAL EQUIPMENT SUREFIT GROUNDING PAD; ELECTROSURGICAL GROUND PAD
Model Number 410-2200
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged 410-2200, surefit pad, is not expected to be returned for evaluation and review.Photographs were provided that confirmed the patient burn.This complaint of defective device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been 11 complaints regarding 31 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; to prepare the skin at the application site according to facility protocol.If no protocol exists, clip excess hair at application site clean and disinfect area to remove oil, lotions, etc.And allow to dry thoroughly.Do not open package until ready to apply pad to skin.Inspect the pad and cable.Do not use if product is expired or apparently damaged.Check expiration date on package.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported the 410-2200, surefit pad was used on (b)(6) 2019, during a caesarian section surgery.The surefit 410-2200 patient's plate was attached to the right leg, 1-hour surgery after the surgery is finished, a skin burn is found on the location of the patient's plate.Additional information was provided and stated the patient received a 1st degree burn.She was treated with topical ointment.The patient was not wearing jewelry, nor did she have any type of metal prosthesis.The esu unit did not alarm.The burn was noticed after the surgery was completed.Photographs were provided of the surefit pad and the patients burn.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
SUREFIT GROUNDING PAD
Common Device Name
ELECTROSURGICAL GROUND PAD
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key8310055
Report Number3007305485-2019-00015
Device Sequence Number2229280
Product Code GEI
UDI-Device Identifier30653405033855
UDI-Public(01)30653405033855(17)191027(10)201710275
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K120322
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2019
Device Model Number410-2200
Device Catalogue Number410-2200
Device Lot Number201710275
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2019
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR
Patient Weight58